MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA075901A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient was being treated for a stenotic lesion in the iliac artery using a gore® viabahn® vbx balloon expandable endoprosthesis.The device was inserted successfully with no issue through a 7 fr terumo sheath.The device was unable to be advanced due to stenosis.The vessel had not been dilated.The device was attempted to be withdrawn through the sheath and the stent graft detached from the delivery system catheter.The device was removed with a snare catheter from the patient.The patients vessel was dilated and a different gore device was used to complete the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu), states the following: do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.Introduction and positioning of the gore® viabahn® vbx balloon expandable endoprosthesis should it become necessary to remove either a partially expanded or non-deployed gore® viabahn® vbx balloon expandable endoprosthesis from the vessel, do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath after the endoprosthesis is fully introduced.To remove the gore® viabahn® vbx balloon expandable endoprosthesis, it can be withdrawn to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.Evaluation: the reported primary device failure mode, related to an inability to advance the device to the target location, could not be independently confirmed.No items were returned to gore for evaluation as the device was discarded at the facility.The reported information indicates the inability to advance was caused by vessel stenosis; therefore, the cause for the difficulty inability to advance is considered to be related to the patient¿s condition.Following the inability to advance the device, the physician reportedly attempted to withdraw the undeployed device back through the sheath, and during withdrawal the endoprosthesis dislodged.The vbx device instructions for use (ifu) warn against removing the device through the sheath with the endoprosthesis still mounted to avoid an interaction between the device and the sheath which can cause dislocation of the endoprosthesis.The cause for endoprosthesis dislodgement is considered to be related to an interaction between the device and the sheath during withdrawal of the device through the sheath.Investigate conclusion codes update: d1001 and d1102.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marcos ayala
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16820642
Report Number2017233-2023-03891
Device Sequence Number6990338
Product Code PRL
UDI-Device Identifier00733132637287
UDI-Public00733132637287
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/11/2025
Device Model NumberBXA075901A
Device Catalogue NumberBXA075901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown